Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 7, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 27, 2006, 2:12 AM CST for 19 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 27, 2006, 9:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2006, 2:12 AM CST (08:12 UTC)
- In effect from
- Mar 27, 2006, 9:00 AM CST
- Expired
- Mar 27, 2006, 4:58 PM CST
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
All 25 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nuckolls County, NE, Phelps County, NE, Sherman County, NE, Thayer County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 25 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -201 m²/s²
- 0-3 km storm-relative helicity
- -173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 270812 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 212 AM CST MON MAR 27 2006 ...WIDESPREAD STRONG WINDS EXPECTED THIS MORNING THROUGH THIS AFTERNOON... .STRONG SURFACE LOW PRESSURE WILL MOVE FROM NORTHEASTERN NEBRASKA THIS MORNING TO SOUTHEAST IOWA THIS AFTERNOON. A TIGHT PRESSURE GRADIENT ASSOCIATED WITH THE MOVING LOW PRESSURE SYSTEM WILL BRING STRONG AND GUSTY WINDS TODAY. KSZ005>007-017>019-NEZ046>048-060>063-072>077-082>087-271615- /O.NEW.KGID.WI.Y.0007.060327T1500Z-060327T2100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-SHERMAN-HOWARD- MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS- CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LOUP CITY...ST. PAUL... CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND...AURORA... ELWOOD...HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 212 AM CST MON MAR 27 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS THE ADVISORY AREA THIS MORNING AND WILL CONTINUE INTO THE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING IN THE HIGH WINDS. $$ 19
3 follow-up statements
000 WWUS73 KGID 271534 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 934 AM CST MON MAR 27 2006 KSZ005>007-017>019-NEZ046>048-060>063-072>077-082>087-272100- /O.CON.KGID.WI.Y.0007.000000T0000Z-060327T2100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-SHERMAN-HOWARD- MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS- CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LOUP CITY...ST. PAUL... CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND...AURORA... ELWOOD...HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 934 AM CST MON MAR 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH HAVE ALREADY DEVELOPED THIS MORNING FOR AREAS WEST OF A BELOIT KANSAS TO KEARNEY NEBRASKA LINE. WINDS ARE EXPECTED TO REMAIN STRONG WELL INTO THE AFTERNOON HOURS FOR THIS PORTION OF THE ADVISORY AREA. NORTHWEST WINDS ARE ALSO EXPECTED TO INCREASE TO A SUSTAINED SPEED OF 25 TO AROUND 30 MPH BY EARLY THIS AFTERNOON FOR AREAS EAST OF THE BELOIT TO KEARNEY LINE. WINDS ARE THEN EXPECTED TO EASE BELOW ADVISORY CRITERIA BY SUNSET OVER THE ENTIRE WIND ADVISORY AREA. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING IN THE HIGH WINDS. $$
000 WWUS73 KGID 271903 AAB NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 103 PM CST MON MAR 27 2006 KSZ007-NEZ046>048-061>063-074>077-085>087-272015- /O.CAN.KGID.WI.Y.0007.000000T0000Z-060327T2100Z/ JEWELL-SHERMAN-HOWARD-MERRICK-BUFFALO-HALL-HAMILTON-KEARNEY-ADAMS- CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...LOUP CITY...ST. PAUL... CENTRAL CITY...KEARNEY...GRAND ISLAND...AURORA...MINDEN... HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...NELSON... HEBRON 103 PM CST MON MAR 27 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY FOR AREAS EAST OF A LINE EXTENDING FROM ELM CREEK IN BUFFALO COUNTY NEBRASKA TO MANKATO IN JEWELL COUNTY KANSAS. THICK CLOUD COVER HAS LIMITED HEATING AND HENCE MIXING OF STRONGER WINDS ALOFT DOWN TO THE SURFACE. ALTHOUGH NORTHWEST WINDS AT 15 TO 30 MPH CAN STILL BE EXPECTED THROUGH THIS AFTERNOON...ADVISORY LEVEL WIND SPEEDS ARE NO LONGER EXPECTED. $$ KSZ005-006-017>019-NEZ060-072-073-082>084-272300- /O.EXT.KGID.WI.Y.0007.000000T0000Z-060327T2300Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-FURNAS- HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...ELWOOD... HOLDREGE...BEAVER CITY...ALMA...FRANKLIN 103 PM CST MON MAR 27 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... LOOK FOR NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH TO CONTINUE THROUGH THIS AFTERNOON BEFORE EASING BELOW ADVISORY CRITERIA BY THE LATE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING IN THE HIGH WINDS. $$
000 WWUS73 KGID 272258 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 458 PM CST MON MAR 27 2006 KSZ005-006-017>019-NEZ060-072-073-082>084-280000- /O.CAN.KGID.WI.Y.0007.000000T0000Z-060327T2300Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-FURNAS- HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...ELWOOD... HOLDREGE...BEAVER CITY...ALMA...FRANKLIN 458 PM CST MON MAR 27 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY THAT WAS POSTED EARLIER TODAY. NORTHWEST WINDS WILL CONTINUE TO DECREASE DURING THE NIGHT. WIND SPEEDS WILL BE IN THE 15 TO 25 MPH RANGE THROUGH 9 PM...THEN IN THE 10 TO 15 MPH RANGE FOR THE REST OF THE NIGHT. $$ KISNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:11 PM CST, 11 hours 1 minute earlier.
Area forecast discussion, Mar 26, 3:11 PM CST, 11 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 311 PM CST SUN MAR 26 2006 .SHORT TERM...TONIGHT THROUGH 12Z WEDNESDAY. MAIN CONCERNS WILL BE CHANCE OF PRECIPITATION TONIGHT AND AGAIN LATE TUESDAY NIGHT AND TEMPERATURES THROUGH THE PERIOD. CURRENT SATELLITE AND RADAR SHOWS SOME CONVECTIVE DEVELOPMENT ACROSS WESTERN NEBRASKA. SO FAR THIS IS MOSTLY ALOFT. CURRENT ANALYSIS SHOWS THAT THE COLD FRONT IS IN THE NEBRASKA PANHANDLE. PRECIPITATION WILL BE DEVELOPING ALONG AND AHEAD OF THE COLD FRONT THIS EVENING. THE FRONT WILL MOVE THROUGH MUCH OF THE FORECAST AREA BY 06Z. THE BEST CHANCE OF PRECIPITATION WILL BE THIS EVENING...MOSTLY IN THE EASTERN PART OF THE FORECAST AREA. DRY AIR GETS WRAPPED INTO THE SYSTEM LATER TONIGHT. WITH THE TRACK OF THE LOW...THE PRECIPITATION WILL BE CUT OFF AS THIS DRY AIR MOVES INTO THE FORECAST AREA BEHIND THE COLD FRONT. THEN TOWARD MORNING WRAP AROUND MOISTURE GETS INTO THE FORECAST AREA AND BRINGS ANOTHER CHANCE FOR SOME PRECIPITATION. WITH TEMPERATURES NEAR FREEZING EXPECT THAT THERE COULD BE SOME SNOW MIXED WITH THE RAIN SHOWERS. A FEW LOCATIONS IN THE NORTH MAY EVEN HAVE IT CHANGE OVER TO ALL SNOW FOR A SHORT TIME. THE UPPER LEVEL LOW IS SLOW TO MOVE OUT AND THOUGH THE PRECIPITATION COMES TO AN END BY MONDAY MORNING...CLOUDS WILL PERSIST IN THE NORTHEAST DUE TO THE MOISTURE THAT CONTINUES TO WRAP INTO THE AREA THROUGH MONDAY AFTERNOON. AN UPPER RIDGE AND SURFACE HIGH PRESSURE BUILD INTO THE FORECAST AREA MONDAY NIGHT AND TUESDAY. ANOTHER UPPER LOW WILL SEND A SHORT WAVE INTO THE AREA LATE TUESDAY NIGHT. WITH A STRONG LOW LEVEL JET BRINGING A STREAM OF WARM MOIST AIR INTO THE AREA EXPECT THAT THERE WILL BE SOME SHOWERS DEVELOPING ON THE NOSE OF THE JET IN THE SOUTHEAST PART OF THE FORECAST AREA LATE TUESDAY NIGHT. THE CURRENT SNOW PACK CONTINUES TO CAUSE TEMPERATURE CHALLENGES. CLOUDS WILL SLOW TEMPERATURES FROM WARMING A LITTLE IN THE NORTHEAST ON MONDAY AND THERE IS COOLER AIR BEHIND THE COLD FRONT FROM TONIGHT. ON TUESDAY THE SUN WILL BE OUT AND THERE WILL BE FAIRLY GOOD WARMING...THE SNOW WILL KEEP TEMPERATURES DOWN A LITTLE BIT. .LONG TERM...12Z WEDNESDAY THROUGH SUNDAY. THE PRIMARY FORECAST CONCERN REVOLVES AROUND THE POTENTIAL FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. AN UPPER LEVEL SHORT WAVE TROUGH WILL BE SITUATED OVER THE WESTERN CONUS AT THE START OF THE PERIOD. BROAD SOUTHWESTERLY FLOW ALOFT OVER THE PLAINS...WITH A MOIST SOUTHERLY FEED IN THE LOW LEVELS WILL SET THE STAGE FOR AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR PRECIPITATION SHOULD BE WEDNESDAY NIGHT INTO THURSDAY AS THE WHOLE SYSTEM BEGINS TO PULL OUT INTO THE PLAINS. THERE COULD BE A FEW SEVERE THUNDERSTORMS WITH THIS SYSTEM...BUT THE HIGHEST THREAT APPEARS TO BE SOUTHEAST OF OUR CWA IN ASSOCIATION WITH BETTER MOISTURE AND INSTABILITY. CLOUDS COULD BE THICK ON WEDNESDAY AS WARM MOIST AIR RIDES UP AND OVER THE LAST REMNANTS OF OUR SNOW PACK. THIS COULD RESULT IN A DENSE OVERCAST THAT WOULD ACT TO LIMIT SFC HEATING AND INSTABILITY. CLOUD THICKNESS WILL BE SOMEWHAT DEPENDENT ON HOW MUCH SNOW WE HAVE LEFT ON THE GROUND BY THIS POINT. CURRENT THINKING IS THAT MOST OF ANY REMAINING SNOW FIELDS WILL MELT AWAY BY WEDNESDAY. THEREFORE...WILL GO WITH MOSTLY CLOUDY SKIES FOR NOW BUT IF THERE IS STILL A GOOD DEAL OF SNOW LEFT ON WEDNESDAY THEN WE WOULD LIKELY BE STUCK IN A THICK LOW CLOUD BANK MOST OF THE DAY. AS FOR TEMPERATURES...THEY SHOULD RETURN TO NEAR NORMAL READINGS FOR THE REST OF THE WEEK ONCE THE SNOW HAS MELTED OFF. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 27, 2:03 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 203 AM CST MON MAR 27 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 271200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 203 AM CST MON MAR 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT EXPECT PATCHY DENSE FOG OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. THERE IS A CHANCE OF SEVERE WEATHER THURSDAY AFTERNOON...INCLUDING STRONG THUNDERSTORM WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
Nearby
Wind Advisories in Nebraska, 2006Wind Advisories in Kansas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.